Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 16, 2016, 9:25 PM CDT for 4 counties in Texas. It was in force for 80 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2016, 9:25 PM CDT (02:25 UTC)
- Expired
- May 16, 2016, 10:45 PM CDT
- In force
- 80 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Gray County, TX, Hemphill County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 114 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 9:25 PM CDT | TORNADO | 2 Se Lake Marvin, TX | A TORNADO WAS REPORTED NEAR THE OKLAHOMA STATE LINE NORTH OF TX HIGHWAY 33 AND NEAR THE CANADIAN RIVER. LOCATION ESTIMATED FROM RADAR. |
| May 16, 9:28 PM CDT | TSTM WND DMG | 6 Nnw Gageby, TX | MULTIPLE TREE LIMBS ABOUT 6 INCHES IN DIAMETER IN ROADWAY ALONG US HIGHWAY 83. |
| May 16, 9:56 PM CDT | TSTM WND GST 65 | Wheeler, TX | MEASURED BY HANDHELD WIND DEVICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 16.5
The text
As transmitted.
536
WUUS54 KAMA 170225
SVRAMA
TXC179-211-393-483-170345-
/O.NEW.KAMA.SV.W.0095.160517T0225Z-160517T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CDT MON MAY 16 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHEELER COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...
GRAY COUNTY IN THE PANHANDLE OF TEXAS...
HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1045 PM CDT
* AT 925 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF LAKE MARVIN TO 5 MILES NORTHWEST OF
LEFORS...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS. HAIL DAMAGE TO VEHICLES
IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
PAMPA...CANADIAN...SHAMROCK...MIAMI...BRISCOE...WHEELER...MCLEAN...LEFORS...
CODMAN...LELA...TWITTY...LAKE MARVIN...ALLISON...LORA...KINGSMILL...NEW
MOBEETIE...KELLERVILLE AND MOBEETIE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 137 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3518 10066 3543 10108 3565 10108 3583 10053
3606 10017 3605 10000 3518 10000
TIME...MOT...LOC 0225Z 301DEG 34KT 3587 10007 3549 10086
HAIL...1.25IN
WIND...70MPH
$$
BRB4 follow-up statements
464
WWUS54 KAMA 170239
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
939 PM CDT MON MAY 16 2016
TXC179-211-393-483-170345-
/O.CON.KAMA.SV.W.0095.000000T0000Z-160517T0345Z/
WHEELER TX-ROBERTS TX-GRAY TX-HEMPHILL TX-
939 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WHEELER...SOUTHEASTERN ROBERTS...GRAY AND HEMPHILL COUNTIES...
AT 939 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF CRAWFORD TO 5 MILES NORTHEAST OF
WHEELER TO 6 MILES SOUTHEAST OF LEFORS...MOVING SOUTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS. HAIL DAMAGE TO VEHICLES IS
EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PAMPA...SHAMROCK...MIAMI...BRISCOE...WHEELER...MCLEAN...LEFORS...CODMAN...
LELA...TWITTY...LAKE MARVIN...ALLISON...KINGSMILL...NEW MOBEETIE...
KELLERVILLE AND MOBEETIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3518 10066 3543 10108 3554 10108 3576 10045
3605 10003 3605 10000 3518 10000
TIME...MOT...LOC 0239Z 309DEG 45KT 3577 9987 3550 10022 3536 10075
HAIL...1.00IN
WIND...70MPH
$$
BRB875
WWUS54 KAMA 170255
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
955 PM CDT MON MAY 16 2016
TXC393-170304-
/O.CAN.KAMA.SV.W.0095.000000T0000Z-160517T0345Z/
ROBERTS TX-
955 PM CDT MON MAY 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBERTS COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 3550 10108 3546 10083 3563 10029 3589 10000
3518 10000 3518 10066 3543 10108
TIME...MOT...LOC 0254Z 295DEG 34KT 3574 9981 3547 10016 3533 10069
$$
TXC179-211-483-170345-
/O.CON.KAMA.SV.W.0095.000000T0000Z-160517T0345Z/
WHEELER TX-GRAY TX-HEMPHILL TX-
955 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WHEELER...CENTRAL GRAY AND SOUTHEASTERN HEMPHILL COUNTIES...
AT 954 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF CRAWFORD TO 6 MILES EAST OF WHEELER
TO 8 MILES NORTHWEST OF MCLEAN...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS. HAIL DAMAGE TO VEHICLES IS
EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SHAMROCK...BRISCOE...WHEELER...MCLEAN...LEFORS...ALLISON...KINGSMILL...LELA...
TWITTY...NEW MOBEETIE...KELLERVILLE AND MOBEETIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3550 10108 3546 10083 3563 10029 3589 10000
3518 10000 3518 10066 3543 10108
TIME...MOT...LOC 0254Z 295DEG 34KT 3574 9981 3547 10016 3533 10069
HAIL...1.00IN
WIND...70MPH
$$
BRB290
WWUS54 KAMA 170311
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1011 PM CDT MON MAY 16 2016
TXC211-170320-
/O.CAN.KAMA.SV.W.0095.000000T0000Z-160517T0345Z/
HEMPHILL TX-
1011 PM CDT MON MAY 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HEMPHILL COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 3546 10082 3545 10074 3560 10000 3518 10000
3518 10066 3543 10108 3550 10108 3546 10083
TIME...MOT...LOC 0310Z 300DEG 34KT 3566 9966 3539 10001 3533 10051
$$
TXC179-483-170345-
/O.CON.KAMA.SV.W.0095.000000T0000Z-160517T0345Z/
WHEELER TX-GRAY TX-
1011 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WHEELER AND CENTRAL GRAY COUNTIES...
AT 1010 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF STRONG CITY TO 5 MILES WEST OF
SWEETWATER TO NEAR KELLERVILLE...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS. HAIL DAMAGE TO VEHICLES IS
EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SHAMROCK...WHEELER...MCLEAN...LEFORS...KINGSMILL...LELA...TWITTY AND
KELLERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3546 10082 3545 10074 3560 10000 3518 10000
3518 10066 3543 10108 3550 10108 3546 10083
TIME...MOT...LOC 0310Z 300DEG 34KT 3566 9966 3539 10001 3533 10051
HAIL...1.00IN
WIND...70MPH
$$
BRB646
WWUS54 KAMA 170328
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1028 PM CDT MON MAY 16 2016
TXC179-483-170345-
/O.CON.KAMA.SV.W.0095.000000T0000Z-160517T0345Z/
WHEELER TX-GRAY TX-
1028 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN WHEELER AND CENTRAL GRAY COUNTIES...
AT 1026 PM CDT...ONE SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH
OF LELA AND ANOTHER THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF
WHITE DEER. BOTH STORMS ARE MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL. THESE
THUNDERSTORMS HAVE CAUSED HAIL ACCUMULATION ON INTERSTATE
40 WHICH HAS IMPACTED TRAVEL.
LOCATIONS IMPACTED INCLUDE...
SHAMROCK...MCLEAN...LEFORS...KINGSMILL...LELA...TWITTY AND KELLERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3545 10073 3542 10063 3540 10000 3518 10000
3518 10066 3543 10108 3550 10108 3546 10083
3546 10082 3545 10074
TIME...MOT...LOC 0326Z 282DEG 28KT 3532 10038 3534 10108
HAIL...1.75IN
WIND...60MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:42 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 16, 6:42 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 642 PM CDT MON MAY 16 2016 .Aviation...00z tafs Flying conditions will degrade and remain poor overnight behind a cold front that is knocking on the door. Thunderstorms will affect KDHT and KGUY over the next few hours but KAMA should remain tstorm- free...barely. Winds will be fairly staunch out of the NE through most of the period. Cigs will drop to LIFR overnight and slowly struggle through the day Tuesday to make it back to MVFR by the afternoon. Simpson && .Prev Discussion... /Issued 609 PM CDT MON MAY 16 2016/ ..Tornado Watch 177 in effect for the northwestern Texas Panhandle through 10 PM CDT tonight... Update...Severe Thunderstorms with a history of producing tornadoes are located in Dallam County in the northwest Texas Panhandle. Favorable mesoscale environment in place ahead of these storms have prompted an issuance of Tornado Watch 177 for the northwestern Texas Panhandle counties through 10 PM CDT tonight. All residents in the area should have an ability to receive alerts as these storms continue to move east to southeast at 35 MPH. Bieda Prev Discussion... /Issued 332 PM CDT MON MAY 16 2016/ Mesoscale Update...19z special sounding analysis and update... A severe thunderstorm was located in Union County in ne NM and this storm is meandering ESE. This storm/other storms will likely grow upscale into a severe cluster that will move ese across the northern half of the Panhandles with hail to golf balls and damaging winds the greatest threats. This re-affirms the scenario discussed in the 1235 PM mesoscale AFD. An interesting and potentially concerning boundary has formed and can be analyzed from Quitaque-Silverton-Happy-Umbarger-Vega-Romero. This baroclinic zone is a result of the very stable airmass (66F at KAMA) over much of the ern half of the TX Panhandle meeting with sfc temps in the 80s in the sw TX Panhandle (83F at Hereford). The 19z KAMA sounding modified for conditions along the boundary results in a narrow corridor of 2000+ J/kg MLCAPE in a more favorably sheared environment than that of the nrn Panhandles. While convective initiation in this area is much more conditional and uncertain, IF (again a big if) a supercell was to form on or encounter this boundary, the conceptual model for low level mesocyclogenesis along a boundary may be met in a classic way. The cool side of this nearly stationary boundary is modifying thermodynamically and Bunker's right moving storm motion would result in mostly streamwise ingestion of horizontal vorticity and a reasonably long residence time with the potential for a storm to ride the boundary. Think that the overall chance of a supercell forming on or encountering this boundary is low, but it is an area that will be watched closely through the evening, especially given that this corridor includes a population of about 250,000 people. Outside of the narrow corridor along and 30 miles to the ne of the boundary, the tornado threat looks less. Simpson/Beat Short Term...Today and Tonight...See mesoscale update above for details on severe thunderstorm potential. Current thinking is that convection that has recently developed in southeast Colorado should expand and eventually accelerate southeast as an MCS with wind and hail the main threat. The more difficult part of the forecast is further south along sharpening boundary. 19z sounding has been launched and a mesoscale discussion talking about this observation will be written and sent shortly. Convection should move east of the area after midnight with only low chances lingering in post-frontal northeasterly flow beneath rising mid-level heights. BRB Long Term...Tuesday through Sunday night...A slow moving upper level low will dig down into the desert southwest on Tuesday, becoming an open trough on Wednesday and moving across the combined Panhandles on Thursday. The prior passage of a cold front will keep the area under cold air advection, with high temperatures on Tuesday through Thursday expected to be about 20 to 25 degrees below normal for this time of year. Overcast skies on all days with overrunning moisture flow into the area will help keep a lid on instability on Tuesday, though the passage of the cold core low on Wednesday and Thursday may bring a chance for isolated to scattered thunderstorms with shower activity. At this time, concern for severe weather is limited during this period. A ridge of high pressure will move over the combined Panhandles and bring a brief respite from shower and thunderstorm activity on Friday. Skies should clear around midday Friday, with high temperatures expected to be in the mid 70s to mid 80s areawide. A long wave trough with associated upper low will push across the Great Basin during the weekend. An approaching cold front on Saturday will once again bring low level moisture advection to the region, bringing the potential for thunderstorms on Saturday. Progression of this system may be slow enough that a chance for thunderstorm activity may persist through Sunday night. Based on the progged setup of this system, there is some indication that a dry line could set up in eastern New Mexico and far western portions of the combined Panhandles Saturday and Sunday. Assessing instability parameters, there is potential for 1000-1500 J/kg of MLCAPE with 0-6 km bulk shear being a limiting factor as present guidance only shows 20-30 kts. We will continue to monitor the development of this pattern, as this will be when the next chance of strong to severe weather may exist. Bieda && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 9/17
Hazardous weather outlook, May 16, 9:02 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 902 PM CDT MON MAY 16 2016 OKZ001>003-TXZ001>020-171415- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 902 PM CDT MON MAY 16 2016 ...SEVERE THUNDERSTORM WARNING IN EFFECT FOR SOUTHERN AND SOUTHEASTERN PORTIONS OF THE TEXAS PANHANDLE THROUGH 10 PM CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE SOUTHERN AND SOUTHEASTERN PORTIONS OF THE TEXAS PANHANDLE THROUGH 10 PM CDT THIS EVENING. SEVERE THUNDERSTORMS ARE LOCATED ALONG A LINE FROM NORTH OF AMARILLO NORTHEAST TO CANADIAN. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WINDS IN EXCESS OF 70 MPH...AND TORNADOES. STORM DIRECTION IS TO THE SOUTHEAST AT 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME STORMS COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT...WITH EMERGENCY MANAGEMENT GROUPS RECOMMENDED FOR ACTIVATION IF THEY HAVE NOT ALREADY DONE SO. SPOTTERS AND EMERGENCY MANAGEMENT GROUPS SHOULD MONITOR FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION WEDNESDAY THROUGH SUNDAY.
In the hours before
Local storm report, May 16, 8:38 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
838 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 6 SSE MASTERSON 35.56N 101.92W
05/16/2016 E2.50 INCH POTTER TX STORM CHASER
&&
EVENT NUMBER AMA1600333
MJGLocal storm report, May 16, 8:48 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
848 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST 21 S PERRYTON 36.09N 100.80W
05/16/2016 E70 MPH OCHILTREE TX LAW ENFORCEMENT
DEBRIS BLOWING ACROSS ROADWAY ON HIGHWAY 281.
&&
EVENT NUMBER AMA1600335
MJGLocal storm report, May 16, 8:52 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
852 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 6 N CANADIAN 36.00N 100.38W
05/16/2016 E1.00 INCH HEMPHILL TX TRAINED SPOTTER
ALSO ESTIMATED 60 MPH WIND GUSTS.
&&
EVENT NUMBER AMA1600336
MJGLocal storm report, May 16, 8:55 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 6 S MASTERSON 35.55N 101.96W
05/16/2016 E2.75 INCH POTTER TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600337
MJGLocal storm report, May 16, 9:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
918 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG CANADIAN 35.91N 100.38W
05/16/2016 HEMPHILL TX LAW ENFORCEMENT
TREES DOWN IN CANADIAN
&&
EVENT NUMBER AMA1600338
MJGLocal storm report, May 16, 9:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
923 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST 6 E CANADIAN 35.92N 100.28W
05/16/2016 M74 MPH HEMPHILL TX MESONET
&&
EVENT NUMBER AMA1600339
14The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:01 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 59 min |
| May 16, 7:03 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 42 min |
| May 16, 7:29 PM CDT | Areal Flood Advisory | AMA | Moore | 3 hr |
| May 16, 7:35 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 70 min |
| May 16, 7:40 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 80 min |
| May 16, 7:43 PM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson | 3 hr |
| May 16, 7:49 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 56 min |
| May 16, 8:18 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 72 min |
| May 16, 8:21 PM CDT | Areal Flood Advisory | AMA | Ochiltree, Roberts | 3 hr |
| May 16, 8:37 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 53 min |
| May 16, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 64 min |
| May 16, 8:56 PM CDT | Tornado Warning | AMA | Hemphill | 34 min |
| May 16, 9:15 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 30 min |
| May 16, 9:20 PM CDT | Areal Flood Advisory | AMA | Hemphill, Lipscomb, Roberts | 3 hr |
| May 16, 9:29 PM CDT | Areal Flood Advisory | AMA | Carson, Gray, Wheeler | 3 hr |
| May 16, 9:29 PM CDT | Tornado Warning | AMA | Hemphill | 16 min |
| May 16, 9:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 76 min |
| May 16, 10:24 PM CDT | Areal Flood Advisory | AMA | Armstrong, Donley | 3 hr |
| May 16, 10:47 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Collingsworth, Donley, Gray, Wheeler | 73 min |
| May 16, 11:59 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.